Medicolegally investigated deaths among 34 male users of anabolic androgenic steroids (AAS) are described. Nine persons were victims of homicide, 11 had committed suicide, 12 deaths were judged as accidental and 2 as indeterminate. In two cases of accidental poisoning, the levels of pharmaceuticals and illicit drugs were considered too low to be the sole cause of death and AAS was considered part of the lethal polypharmacia. Chronic cardiac changes were observed in 12 cases. In two cases of accidental poisonous deaths, these changes were regarded as contributory cause of death. Homicides, suicides, and poisonings determined accidental or indeterminate in manner were related to impulsive, disinhibited behavior characterized by violent rages, mood swings, and/or uncontrolled drug intake. The observations in the present study indicate an increased risk of violent death from impulsive, aggressive behavior, or depressive symptoms associated with use of AAS. There are also data to support earlier reports of possible lethal cardiovascular complications from use of AAS. Furthermore, a contributing role of AAS in lethal polypharmacia is suggested. Finally, the observations indicate that use of AAS may be the gateway of approach to abuse of other psychotropic drugs.